Texas, 2022Wildfire in Texas, February 17, 2022
February 17, 2022 · NWS CRP · 1 event in 1 county or zone
McMullen County Sheriff's Office reported a wildfire east of Tilden between County Road 308 and Farm to Market Road 99 that burned over 300 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
McMullen County Sheriff's Office reported a wildfire east of Tilden between County Road 308 and Farm to Market Road 99 that burned over 300 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 17, 5:52 AM CST, 8 hours 8 minutes earlier.
Area forecast discussion, Feb 17, 5:52 AM CST, 8 hours 8 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
552 AM CST Thu Feb 17 2022
.AVIATION...
A dry cold front is about to reach COT and should later clear CRP
and VCT around 15Z and 16Z, respectively. A few swaths of MVFR
CIGs remain well ahead of the front, but should quickly scour out
as much drier air arrives on gusty NW winds. By late afternoon, a
much stronger cold front will reach VCT ahead of occasionally
strong N winds. CRP may see a brief round later this evening of
gusts to 35 knots that may necessitate an Airport Weather Warning,
but this should be the exception overall as wind speeds look to be
more marginal overall while gradually declining through 12Z
Friday.
&&
.PREV DISCUSSION... /Issued 410 AM CST Thu Feb 17 2022/
SHORT TERM (Today through Friday)...
It's not often we see 65-70 knot winds at 850mb unless we're
talking about a tropical cyclone, but such was the case early
this morning along the Coastal Bend courtesy of a major league
LLJ. This wind core will continue shoving offshore by sunrise as
the base of an upper trough swings across and sends a Pacific
front/dryline our way. Surface obs near the Big Bend suggest this
front has already overtaken the dryline and should enter the Brush
Country by sunrise, before sweeping offshore between 10 AM and
noon ahead of significantly drier air. PWATs have already been
eroding ahead of this boundary thanks to deeper westerly flow
aloft, so rain chances are nil during this FROPA.
The fire weather threat remains critical today generally along and
west of Highway 281 where NW winds could gust as high as 30 mph
later this morning, before tapering through the afternoon. RH
values during this time are likely to plummet into the lower teens
with highs still above normal. Farther east, winds will be less of
a factor which is fortunate considering highs in the mid/upper 80s
fostering similarly low RH values. Nonetheless, this is still
supportive of an elevated fire danger/RFD. Opted to raise high
temps into the mid/upper 80s over the southern Coastal Plains
today as MOS guidance is keying on the very dry air and enhanced
warming potential within this downslope flow regime.
As soon as 3-5 PM, we should be seeing a strong cold front enter
our northern row of counties. CAMs agree well with FROPA reaching
CRP and LRD near or shortly after sunset with robust pressure
rises up to 11mb in 6hr and occasionally strong N wind gusts
around 30 mph. The greatest window for gusts to 40 mph unfolds
along our islands tonight where a Wind Advisory is in effect.
Adjacent areas immediately inland may see brief winds to advisory
levels before winds decline region wide early Friday morning. The
wind shift will be of critical importance for any ongoing
wildfire suppression efforts, and occasionally these fronts
rekindle hot spots even during strong CAA. Fortunately, improving
RH values after FROPA will offset additional critical fire
weather.
Lows tonight are shaping up 40-45 degrees colder than today's
highs, and highs tomorrow will be curbed in the upper 50s and
lower 60s under varying degrees of high clouds thanks to a plume
of moisture around 500mb.
LONG TERM (Friday Night through Wednesday)...
The synoptic pattern will see little change through the duration of
the long term forecast period. In the upper levels a trough pattern
will persist. PWATs remain low Saturday, but will have enough
moisture and upper level support for cloud cover. Mostly cloudy
skies on Saturday will keep temperatures in the 60s to near 70.
Onshore flow will draw in moisture through the weekend with rain
chances returning Sunday. Expect isolated showers to be confined to
the Gulf Waters and Victoria Crossroads where PWAT values will be
around 1.0". PWAT values will continue to increase to around 1.5"
along the Coastal Bend and Victoria Crossroads and 1.0" elsewhere
across South Texas through the week next week, leading to a slight
chance of showers Monday and Tuesday. Chance of showers will
increase Wednesday into Thursday ahead of a cold front. Isolated
thunderstorms are possible; however, a pretty stout cap will be in
place for much of the area, with the exception of the Victoria
Crossroads area.
As mentioned earlier, highs on Saturday will be cooler compared to
the rest of the long term period. Temperatures will warm into the
70s to near 80 on Sunday. High temperatures on Monday and Tuesday
will be much warmer with highs in the 80s to low 90s.
Models differ on the timing of Wednesday's front...and high
temperatures will depend on how early in the day the front moves
through, but should see temperatures cool down into the 70s for much
of the area Wednesday into Thursday.
MARINE...
Strong southerly winds early this morning will turn southwest
after sunrise, then become west and northwest this afternoon
while tapering to weak to moderate. Elevated seas will linger
through the evening, thus an SCA remains in effect for the waters
until 6 PM. A strong cold front will plunge south this evening
ahead of very strong north winds frequently gusting to Gale force
over the waters, with SCA levels in the bays. This flow will
trend more moderate throughout Friday morning and continue into
Saturday as high pressure draws closer. Weak onshore flow will
prevail Sunday. Onshore flow increases to moderate Sunday night
accompanied by isolated showers. Showers to continue into Monday
with winds increasing to moderate to strong levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 87 39 58 44 64 / 0 0 0 10 10
Victoria 82 36 57 37 65 / 10 0 0 0 10
Laredo 83 42 61 46 70 / 0 0 0 10 0
Alice 86 39 60 41 67 / 0 0 0 10 10
Rockport 80 40 57 45 63 / 0 0 0 10 10
Cotulla 80 39 61 40 70 / 0 0 0 0 0
Kingsville 87 40 60 43 66 / 0 0 0 10 10
Navy Corpus 81 41 55 49 60 / 0 0 0 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 9 PM this evening to 6 AM CST Friday For the
following zones: Aransas Islands...Calhoun Islands...
Kleberg Islands...Nueces Islands.
Red Flag Warning from 9 AM this morning to 8 PM CST this evening
For the following zones: Duval...Jim Wells...La Salle...
Live Oak...McMullen...Webb.
GM...Small Craft Advisory until 9 PM CST this evening For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Gale Warning from 9 PM this evening to 9 AM CST Friday For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from 6 PM this evening to 9 AM CST Friday
For the following zones: Bays and Waterways from Baffin Bay
to Port Aransas...Bays and Waterways from Port Aransas to
Port O'Connor.
&&
MCZ/93...AVIATIONHazardous weather outlook, Feb 17, 5:27 AM CST, 8 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
527 AM CST Thu Feb 17 2022
TXZ229>234-239>247-342>347-442-443-447-181130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
527 AM CST Thu Feb 17 2022
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Critical fire weather conditions will develop later this morning
over the Brush Country and Rio Grande Plains and continue through
this evening. A Red Flag Warning is in effect for these areas.
Elsewhere, an elevated fire danger is expected. This fire danger
will diminish later this evening behind a strong cold front.
Strong north winds with gusts to 40 mph are likely tonight along
the barrier islands. A Wind Advisory is in effect from 9 PM until
AM Friday.
There is a MODERATE risk of rip currents along Gulf-facing
beaches.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected at this time.
GMZ230-235-250-255-270-275-181130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
527 AM CST Thu Feb 17 2022
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
A Gale Warning is in effect this evening and overnight for the
coastal and open waters. Very strong north winds up to 40 knots
are likely along with dangerous seas.
A Small Craft Advisory is also in effect today for the waters due
to strong southwest winds this morning and elevated seas through
the afternoon. Choppy to rough bays will develop tonight behind
the cold front resulting in additional Small Craft Advisory
conditions.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Small Craft Advisory conditions are possible at times next week.
Wildfire, McMullen
- When
- February 17, 2:00 PM CST to 10:00 PM CST
- Where
- McMullen forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
McMullen County Sheriff's Office reported a wildfire east of Tilden between County Road 308 and Farm to Market Road 99 that burned over 300 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, February 17, 20226 deaths · $500 · 1 event
- Winter Storm in Kansas, February 17, 20224 deaths · 5 events
- Winter Storm in Indiana, February 17, 20221 death · 5 events
- Strong Wind in Alabama, February 17, 2022$21 million · 5 events
- Flash Flood and Flooding in Ohio, February 17 to 18, 2022$1.2 million · 50 kt wind · 6 events
- Flooding and Strong Wind in New York, February 17 to 19, 2022$86,000 · 25 events
- Flash Flooding and Flooding in Kentucky, February 17 to 28, 2022$85,000 · 12 events
- Flooding in Ohio, February 17 to 18, 2022$25,000 · 36 events
- Damaging Wind in Oklahoma, February 17, 2022$125,000 · 65 kt wind · 1 event
- Winter Weather in Indiana, February 17, 2022$100,000 · 1 event
- Winter Storm and Winter Weather in Missouri, February 17, 20224 injured · 15 events
- Flooding in Ohio, February 17 to 19, 2022$40,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1010907.